Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 49, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 18, 2001, 7:21 AM CDT for Sawyer County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2001, 7:21 AM CDT (12:21 UTC)
- Expired
- Jun 18, 2001, 8:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Sawyer County, WI
The radar
The Duluth radar (KDLH), 134 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 5:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.2
The text
As transmitted, in the capitals the NWS used until 2016.
057 WUUS53 KDLH 181221 SVRDLH WIC113-181315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 721 AM CDT MON JUN 18 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SAWYER COUNTY IN WISCONSIN * UNTIL 815 AM CDT * AT 721 AM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF EXELAND...OR ABOUT 11 MILES EAST OF RICE LAKE... MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EXELAND AROUND 740 AM RADISSON AROUND 745 AM OJIBWA AROUND 755 AM WINTER AROUND 800 AM LORETTA AROUND 810 AM DAMAGING HAIL UP TO ONE INCH AND DESTRUCTIVE WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ LAT...LON 4554 9165 4541 9148 4583 9068 4599 9109 SCW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:30 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 18, 4:30 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 430 AM CDT MON JUN 18 2001 AT THIS TIME...A LONG CHAIN OF SEVERE THUNDERSTORMS CONTINUES TO TRAIN ALONG THE SOUTHERN BORDER AND IMMEDIATELY SOUTH OF OUR FORECAST AREA. WE DON/T EXPECT THIS COAL TRAIN TO EDGE NORTH. A STRONG CLUSTER OF THUNDERSTORMS OVER EASTERN SD AND ANOTHER SERIOUS CLUSTER OVER SOUTHERN WI SHOULD CUT OFF ENERGY TO THE SYSTEM NEAR US IN A FEW HOURS. TODAY...OVERRUNNING RAIN AND HIGH BASE THUNDERSTORMS WILL SPREAD ACROSS THE AREA AS A DEEP LOW OVER WESTERN MN MOVES NORTH-NORTHEAST TOWARD WESTERN ONTARIO. LOW STABILITIES MOVE IN TO AREAS SOUTH AND SOUTHWEST OF DULUTH...SO AREAS TO OUR SOUTH WILL HAVE TO BE WATCHED ALL DAY. A NORTH-SOUTH TEMPERATURE GRADIENT EXISTS WEST OF DULUTH AS WE WENT WITH MAV TEMPS SOUTH OF DULUTH AND A LITTLE BELOW THEM TO THE NORH. A THIRD AREA...ALONG THE NORTH SHORE...WILL NOT WARM UP AT ALL...AS AN ONSHORE FLOW INCREASES. TONIGHT...A STRONG COLD FRONT ENDS RAIN THIS EVENING...WITH RAPID DRYING AFTERWARD. TUESDAY...DRYING WILL RESULT IN SOME SUNSHINE. WE WENT JUST BELOW MAV TEMPERATURES DUE TO CLOUDS FROM A STEEPENING LAPSE RATE AS COLD ADVECTION ALOFT PROCEEDS. VORTICIES REMAIN HIGH TO SUPPORT THIS. WITH A STRONG OFFSHORE FLOW...A CLEAR...VERY WARM DAY WILL RESULT ALONG THE IMMEDIATE NORTH SHORE...WITH THE HIGHER TEMPERATURES ACROSS MN OCCURRING ALONG THE WATER EDGE. .DLH...NONE. EOM
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:16 AM CDT | Severe Thunderstorm Warning | DLH | Burnett | 59 min |
| Jun 18, 5:25 AM CDT | Severe Thunderstorm Warning | DLH | Washburn | 65 min |
| Jun 18, 6:05 AM CDT | Severe Thunderstorm Warning | DLH | Burnett | 25 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.